# SDR AU990420006

- Difficulty date: April 14, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172N
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Part number: 3116
- Condition: Loose
- Location: Nr 2 Cylinder
- Component: Lyc, LW15318
- Stage of operation: CR
- Nature of condition: R, E, J
- Precautionary procedure: B, A

## Discrepancy

(AU) DURING DOWN WIND LEG, THE ENGINE BEGAN TO RUN ROUGH.  A FORCED APPROACH AND LANDING, NR 2 CYLINDER INTAKE PUSH ROD AND TUBE WERE BENT. THE COVER WAS REMOVED AND THE EXHAUST VALVE ROCKER ARM STUD WAS FOUND TO HAVE WORKED LOOSE. THIS ALLOWED THE CAP FROM THE EXHAUST VALVE STEM TO FALL OUT.  IT IS SUSPECTED THIS CAP JAMMED THE INTAKE VALVE CAUSING THE ROD TO BEND.
